Fabulous, but ….

“Your chest x-ray looks fabulous!”, declared my oncologist at Monday’s appointment. He had compared this one with the previous two and was very pleased with the results. Jono and I felt a bit giddy after we received the news, even though we were expecting it to be good (due to the lack of coughing). The chest x-ray clearly indicates an obvious improvement!

But the side effects are difficult, so we’re giving my body a week-long break from this chemo. I understand that the chemotherapy dose often prescribed is typically the highest a person can tolerate. We’re hoping to give my body a chance to recover a bit, then figure out what is the best dose for me. I’m to call my nurse on Monday to let her know how I’m doing and if I’m coughing or not.

Day Five off chemo, and I’m not coughing – praise God!

But now my oncologist and I have discovered a side effect of stopping this chemotherapy treatment: joint pain which usually lasts a week or two. I was very sore when I woke up Wednesday morning, and since my joints were still very painful after lunch I called the nurse. She talked to the doctor who then did some research. They got back to me the next morning. I’m very grateful for the good medical care I’m getting, and it’s a relief to know the pain likely won’t last much longer. I’m taking a large amount of ibuprofen, and that’s helping to decrease the pain a bit.

I am thankful to see fabulous effects of this treatment, and to be able to enjoy the freedom of breathing easier, coughing much less, being able to sing a little and talk fairly comfortably, and getting outside to enjoy the beauty of this world.

3 thoughts on “Fabulous, but ….

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s